Alert archive / Tennessee / Winter Storm Warnings in 2022

Winter Storm Warning 3, NWS Nashville, TN

January 15, 202235 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Jan 15, 2022, 2:15 PM CST for 35 counties in Tennessee. It took effect at Jan 16, 2022, 12:00 AM CST. It was in force for 24 hr. 43 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2022, 2:15 PM CST (20:15 UTC)
In effect from
Jan 16, 2022, 12:00 AM CST
Expired
Jan 17, 2022, 12:00 AM CST
In force
24 hr
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 7:27 AM CSTSNOW 22 Sw Nolensville, TNSTILL SNOWING.
Jan 16, 7:52 AM CSTSNOW 2.89 Nne Santa Fe, TNSTILL SNOWING. REPORT FROM TWITTER.
Jan 16, 9:00 AM CSTSNOW 3.7Hohenwald, TNCOOP REPORT OF 3.7 OF SNOW WITH 1.45 OF RAIN. STILL SNOWING.
Jan 16, 9:00 AM CSTSNOW 4Dickson, TNTWITTER REPORT OF 4 INCHES. STILL SNOWING.
Jan 16, 9:00 AM CSTSNOW 57 Nne Santa Fe, TNPICTURE FROM A BACK DECK OF 5 OF SNOW. STILL SNOWING.
Jan 16, 10:13 AM CSTSNOW 5Hohenwald, TNSEVERAL TWITTER REPORTS OF 5-8 INCHES OF SNOW FROM THE AREA MEASURED ON BACK DECKS. PICTURES SHOW DRIFTS OF HEAVY WET SNOW. STILL SNOWING.
Jan 16, 10:30 AM CSTSNOW 4Nolensville, TNTWITTER REPORT OF 4 INCHES. STILL SNOWING.
Jan 16, 10:49 AM CSTFREEZING RAIN 0.012 Sse Portland, TNFACEBOOK POST OF ICE COVERING TREE BRANCHES. AMOUNT ESTIMATED FROM PHOTO. CHANGED OVER TO SNOW LATER IN THE DAY.
Jan 16, 10:50 AM CSTSNOW 4.56 W Lynnville, TNFACEBOOK REPORT OF 4.5 INCHES OF SNOW AND STILL SNOWING.
Jan 16, 11:13 AM CSTSNOW 4Waynesboro, TNFACEBOOK REPORT, AND STILL SNOWING.
Jan 16, 11:19 AM CSTSNOW 6.57 Wnw Mount Pleasant, TNFACEBOOK REPORT IN HAMPSHIRE. STILL SNOWING.
Jan 16, 11:24 AM CSTFREEZING RAIN 0.1Portland, TNFACEBOOK REPORT OF ABOUT A TENTH OF AN INCH OF ICE. STILL GETTING A RAIN/SLEET MIX.
Jan 16, 12:02 PM CSTFREEZING RAIN 0.23 Se White House, TNSUMNER EMA REPORTED A TENTH OR TWO OF ICE ALONG WITH SLEET ON MUD HOLLOW ROAD, UP AT ABOUT 1000 FT. CHANGED OVER TO ALL SNOW LATER IN THE DAY.
Jan 16, 12:38 PM CSTSNOW 68 Nne Hohenwald, TNFACEBOOK REPORT OF BETWEEN 6-7 INCHES OF SNOW ON THE HICKMAN/LEWIS COUNTY LINES. STILL SNOWING.
Jan 16, 2:03 PM CSTSNOW 4.51 W Dickson, TNSTORM TOTAL SNOW.
Jan 16, 2:04 PM CSTSNOW 4.34 Ese Bon Aqua, TNSTORM TOTAL SNOW.
Jan 16, 2:54 PM CSTSNOW 22 Wsw Columbia, TNTSPOTTER REPORT OF 2 INCHES OF SNOW NEAR MAURY COUNTY PARK.
Jan 16, 3:04 PM CSTSNOW 6.83 Sse Brentwood, TNTSPOTTER REPORT OF 6 3/4 INCHES AT THE INTERSECTION OF SPLIT LOG ROAD AND WILSON PIKE.
Jan 16, 3:08 PM CSTSNOW 2.81 Se Franklin, TNTSPOTTER REPORT OF 2.75 INCHES IN FRANKLIN NEAR I65 AND HWY 96.
Jan 16, 3:24 PM CSTSNOW 2.5College Grove, TNTSPOTTER REPORT OF 2.5 IN COLLEGE GROVE.
Jan 16, 3:46 PM CSTSNOW 4.52.5 N Monteagle, TNSTILL SNOWING.
Jan 16, 4:00 PM CSTSNOW 5Allardt, TNMEDIA REPORT OF 5 FROM ALLARDT.
Jan 16, 4:22 PM CSTSNOW 0.51 Sw Hendersonville, TNTSPOTTER REPORT OF 1/2IN HENDERSONVILLE NEAR WALTONS FERRY/LUNA LANE.
Jan 16, 4:29 PM CSTSNOW 9Hohenwald, TNFACEBOOK REPORT OF MEASURED 9 OF SNOW IN HOHENWALD.
Jan 16, 4:31 PM CSTSNOW 1.4Green Hill, TN
Jan 16, 4:35 PM CSTSNOW 52 Sw Nolensville, TNTSPOTTER REPORT OF 5 OF SNOW.
Jan 16, 4:38 PM CSTSNOW 5Summertown, TNFACEBOOK REPORT OF 5 OF SNOW IN SUMMERTOWN.
Jan 16, 4:49 PM CSTSNOW 7.57 Wnw Mount Pleasant, TNFACEBOOK REPORT OF MEASURED 7.5 INCHES WEST OF HAMPSHIRE OF OFF HWY 412.
Jan 16, 4:51 PM CSTSNOW 1.54 Ne Mount Juliet, TN
Jan 16, 5:08 PM CSTSNOW 8.86 Ene Clarkrange, TNFACEBOOK REPORT OF 8.75 INCHES OF SNOW IN ROSLIN.
Jan 16, 5:10 PM CSTSNOW 2.31 S Murfreesboro, TNFACEBOOK REPORT OF 2.3 OF SNOW 1 MILE SOUTH OF MURFREESBORO.
Jan 16, 5:12 PM CSTSNOW 3.5Bon Aqua, TNFACEBOOK REPORT OF ~3.5 OF SNOW IN BON AQUA.
Jan 16, 5:13 PM CSTSNOW 2.12 Nw Murfreesboro, TNREPORT OF 2.1 OF SNOW NORTH OF MURFREESBORO.
Jan 16, 5:15 PM CSTSNOW 1.5Hermitage, TNREPORT OF 1.5 IN HERMITAGE.
Jan 16, 5:48 PM CSTSNOW 25.7 Sse Gallatin, TN
Jan 16, 5:53 PM CSTSNOW 5Lynnville, TNFACEBOOK REPORT OF 5 IN LYNNVILLE.
Jan 16, 5:55 PM CSTSNOW 0.64 Nne Shelbyville, TNFACEBOOK REPORT OF ~5/8 OF AN INCH OF SNOW NEAR FAIRFIELD PIKE & LONGWOOD DRIVE.
Jan 16, 6:07 PM CSTSNOW 2.5Franklin, TNSTORM TOTAL.
Jan 16, 6:08 PM CSTSNOW 1Normandy, TNTSPOTTER REPORT OF 1 IN NORMANDY.
Jan 16, 7:02 PM CSTSNOW 5.53 Wnw Tracy City, TNFACEBOOK REPORT OF 5.5 OF SNOW IN NORTH OF MONTEAGLE.
Jan 16, 8:18 PM CSTSNOW 24 Se Woodbury, TNREPORT OF 2 OF SNOW SE OF WOODBURY.
Jan 16, 8:26 PM CSTSNOW 36 Ene Woodbury, TNREPORT OF 3 INCHES FROM SHORT MOUNTAIN BIBLE CAMP.
Jan 16, 8:29 PM CSTSNOW 0.89 Wnw Morrison, TNREPORT OF 3/4 OF AN INCH AT MIDWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS44 KOHX 152015
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
215 PM CST Sat Jan 15 2022

TNZ007>009-024>030-056>063-075-077-093>095-161200-
/O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/
/O.NEW.KOHX.WS.W.0003.220116T0600Z-220117T0000Z/
Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson-
Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
215 PM CST Sat Jan 15 2022

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 2 to
  5 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Snow totals will be very dependent on near
  surface temperatures, and the changeover from a rain or rain
  snow mix to all snow early Sunday morning. Any changes a degree
  or two either direction will have big impacts on final snow
  amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ010-011-031>034-064>066-078>080-161200-
/O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/
/O.NEW.KOHX.WS.W.0003.220116T0600Z-220117T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
215 PM CST Sat Jan 15 2022

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 5 
  to 10 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to midnight CST Sunday night.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Snow totals will be very dependent on near
  surface temperatures, and the changeover from a rain or rain
  snow mix to all snow early Sunday morning. Any changes a degree
  or two either direction will have big impacts on final snow
  amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005-006-023-161200-
/O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/
/O.NEW.KOHX.WW.Y.0003.220116T0000Z-220116T2100Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
215 PM CST Sat Jan 15 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
3 PM CST SUNDAY...

* WHAT...Wet snow expected. Total snow accumulations of up to 
  two inches.

* WHERE...Stewart, Montgomery and Houston Counties.

* WHEN...From 6 PM this evening to 3 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
629 
WWUS44 KOHX 160930
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
330 AM CST Sun Jan 16 2022

TNZ007>009-024>030-056>063-075-077-093>095-170000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/
Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson-
Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
330 AM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Heavy wet snow expected. Total snow accumulations of 2 to
  6 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through 6 PM CST Tonight.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS....Snow totals will be very dependent on near
  surface temperatures, and the changeover from a rain or rain
  snow mix to all snow as morning hours today progress. Any 
  changes a degree or two either direction will have big impacts 
  on final snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ010-011-031>034-064>066-078>080-170000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
330 AM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 5 
  to 10 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through midnight CST Tonight.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Snow totals will be very dependent on near
  surface temperatures, and the changeover from a rain or rain
  snow mix to all snow as morning hours today progress. Any 
  changes a degree or two either direction will have big impacts 
  on final snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ005-006-023-162100-
/O.CON.KOHX.WW.Y.0003.000000T0000Z-220116T2100Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
330 AM CST Sun Jan 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Wet snow expected. Total snow accumulations of up to 
  two inches.

* WHERE...Stewart, Montgomery and Houston Counties.

* WHEN...Through 3 PM CST Today.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JB Wright
823 
WWUS44 KOHX 161939
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
139 PM CST Sun Jan 16 2022

TNZ005-006-023-162045-
/O.CAN.KOHX.WW.Y.0003.000000T0000Z-220116T2100Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
139 PM CST Sun Jan 16 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has largely moved out of the advisory area, so the advisory
has been cancelled. Travel continues to be hazardous, and with
cold temperatures expected, looks to remain hazardous through the
night and into the day Monday.

$$

TNZ007>009-024>030-056>063-075-077-093>095-170000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/
Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson-
Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
139 PM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Heavy wet snow expected. Total snow accumulations of 2 to
  6 inches, and locally higher amounts.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through 6 PM CST Tonight.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Snow totals will be very dependent on 
  near surface temperatures, and the changeover from a rain or 
  rain snow mix to all snow as morning hours today progress. Any 
  changes a degree or two either direction will have big impacts 
  on final snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ010-011-031>034-064>066-078>080-170000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
139 PM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 3 to
  8 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through midnight CST Tonight.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Snow totals will be very dependent on 
  near surface temperatures, and the changeover from a rain or 
  rain snow mix to all snow as morning hours today progress. Any 
  changes a degree or two either direction will have big impacts 
  on final snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
074 
WWUS44 KOHX 162230
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
430 PM CST Sun Jan 16 2022

TNZ007-024>027-056>060-093>095-162330-
/O.CAN.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/
Robertson-Humphreys-Dickson-Cheatham-Davidson-Perry-Hickman-Lewis-
Williamson-Maury-Wayne-Lawrence-Giles-
Including the cities of Springfield, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski
430 PM CST Sun Jan 16 2022

...WINTER STORM WARNING IS CANCELLED...

While the snow has stopped falling, temperatures will now start to
fall. Look for area-wide icing tonight and treacherous roads by 
morning.

$$

TNZ008-009-028>030-061>063-075-077-170000-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/
Sumner-Macon-Wilson-Trousdale-Smith-Marshall-Rutherford-Cannon-
Bedford-Coffee-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Lebanon, Mount Juliet, Hartsville, Carthage, 
South Carthage, Gordonsville, Lewisburg, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Shelbyville, Tullahoma, and Manchester
430 PM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Another inch or two possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through 6 PM CST Tonight.

* IMPACTS...Plan on slippery road conditions tonight.

* ADDITIONAL DETAILS...Temperatures will fall into the mid 20s
  tonight, likely causing icy road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ010-011-031>034-064>066-078>080-170600-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
430 PM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 3 
  to 8 inches.

* WHERE...Portions of Middle Tennessee.

* WHEN...Through midnight CST Tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

27
341 
WWUS44 KOHX 170004
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
604 PM CST Sun Jan 16 2022

TNZ008-009-028>030-061>063-075-077-170115-
/O.EXP.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/
Sumner-Macon-Wilson-Trousdale-Smith-Marshall-Rutherford-Cannon-
Bedford-Coffee-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Lebanon, Mount Juliet, Hartsville, Carthage, 
South Carthage, Gordonsville, Lewisburg, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Shelbyville, Tullahoma, and Manchester
604 PM CST Sun Jan 16 2022

...WINTER STORM WARNING HAS EXPIRED...

A few flakes will fall in a couple of these counties for the next
hour, but no significant additional accumulations are expected.
Also, anything that is liquid on roadways right now will become
ice overnight, causing treacherous travel in the morning.

$$

TNZ010-011-031>034-064>066-078>080-170600-
/O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
604 PM CST Sun Jan 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Another 2 to 4 inches of heavy wet snow is possible.

* WHERE...Cumberland Plateau.

* WHEN...Through midnight CST Tonight.

* IMPACTS...Plan on treacherous road conditions tonight and 
  tomorrow morning as temperatures fall into the mid 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

27

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 12:18 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 15, 12:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1218 PM CST Sat Jan 15 2022

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Consensus model blend used through next Friday afternoon. Maybe
a early morning rain/snow mixture but no wintry accumulations
expected. Rain showers will spread across mid state region as
day progresses with highs near seasonal normal values spanning
the 40s. Only light rainfall amounts expected through afternoon
hours today with most locations receiving less than one quarter
of an inch. Continued with Winter Storm Watch with expected
accumulation amounts ranging from around 3 inches to around 7
inches with locally higher amounts possible. With the potential
set up of more pronounced individual snow deformation zones
across mid state region, i.e. where they might actually set up,
that could support enhanced upright convection capable of
producing 1-2 inch an hour snowfall rates will be a significant
factor that certainly could lead to locally higher snowfall
accumulation amounts. Global, national, and short term models
are all in general good agreement with movement of surface and
upper level lows across deep south Saturday night into Sunday
and then northeastward up Appalachian chain as late Sunday night
into Martin Luther King JR Day progresses. With plentiful wrap
around moisture expected across mid state region along with cold
air advection settling in, do not expect temperatures rise much
if any from lows values experienced tonight. Of particular note
with this latest set of model runs, a little more potential for
lingering snowfall across Cumberland Plateau Region Sunday night
with up to another half inch of snowfall accumulation possible.
A weak upper level disturbance passage as Martin Luther King Jr
Day progresses across Upper Cumberland Region might bring some
isolated light snow showers to the most northern portions with an
additional tenth or two of snowfall accumulation possible. Also
of note, will not be issuing a wind advisory as of this time, but
do expect with strong low level atmospheric pressure gradient
influences setting up especially across eastern portions of mid
state region tonight and into Sunday, wind could gusts 30 to 35
mph at times. Otherwise Martin King Luther JR Day should be dry
with highs around 40 west of I-65 Corridor and spanning the 30s
to the east. Expect a warming trend through Tuesday into Wednesday
with temperatures by Wednesday afternoon in upper 40s north to
lower 50s south, mid 40s Cumberland Plateau Region. A strong
surface cold frontal passage will occur as day on Wednesday
progresses. With lingering moisture, a rain/snow mixture will
be possible Wednesday evening, tapering off to all snowfall after
midnight Wednesday night. No significant wintry accumulations
expected at this time. Dry but seasonable cold weather will be
in store for mid state region as last part of work week progresses
and upcoming weekend approaches.

&&

.AVIATION...
18Z TAF DISCUSSION.

Upper level and surface low pressure centers will move eastward
across the Southeast U.S.... passing south of Tennessee... this
afternoon through Sunday. Moisture associated with this storm was
commonly causing MVFR conditions across Middle TN this afternoon
based on clouds and vsbys along with occasional light rain.
Precipitation will slowly increase tonight and continue through
18Z Sunday. Cigs and vsby will lower tonight through Sunday
morning resulting in frequent IFR conditions. Snow accumulations
are expected at all terminals with the greatest amount at KCSV.

Light east and northeast winds at the surface early this afternoon
will gradually become more northerly and gusty late this
afternoon through tonight and Sunday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from 6 PM CST this evening through Sunday
afternoon for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-
Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........Vannozzi
Hazardous weather outlook, Jan 15, 5:36 AM CST, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
536 AM CST Sat Jan 15 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
536 AM CST Sat Jan 15 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Initial rain showers today will transition to a rain/snow mixture as
late evening hours progress with a change over to all snow
overnight. A Winter Storm Watch is in effect at 6 PM CST tonight for
entire mid state. Total snowfall accumulation amounts tonight will
range from around a half of an inch to around two and a half inches,
with locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow showers will continue through Sunday before eventually tapering
off across eastern portions of mid state Sunday evening. A Winter
Storm Watch will remain in effect until 6 PM CST Sunday. An
additional around one up to around five inches of snowfall
accumulation is likely across mid state region, with locally
higher amounts possible. Total snowfall accumulation amounts
tonight through Sunday afternoon will range three to seven
inches with locally higher amounts possible.

Major travel impacts are likely. There are still uncertainties
concerning exact strength and track of this storm system and this
will determine which locations receive heaviest amounts. Please
keep up with the latest forecasts especially if you have travel
plans across Middle Tennessee or any surrounding regions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for snowfall accumulation
reports. Please relay any snowfall accumulation reports to the NWS
while following all local, state, and CDC guidelines.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:15 PM CSTWinter Weather AdvisoryOHXHouston, Montgomery, Stewart23 hr

Nearby

Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.